Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 18, 2014, 5:25 AM CDT for La Salle County, Texas. It was in force for 110 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2014, 5:25 AM CDT (10:25 UTC)
- Expired
- Jul 18, 2014, 7:15 AM CDT
- In force
- 110 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 147 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:00 AM CDT | FLASH FLOOD | 3 S Los Angeles, TX | WATER WAS COVERING THE ROAD ON FARM TO MARKET ROAD 469 SOUTH OF LOS ANGELES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WGUS54 KCRP 181025
FFWCRP
TXC283-181215-
/O.NEW.KCRP.FF.W.0011.140718T1025Z-140718T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 AM CDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 715 AM CDT
* AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE NORTHERN
PORTIONS OF LA SALLE COUNTY. DOPPLER RADAR ESTIMATED 1 TO 3
INCHES HAVE FALLEN OVER THE AREA WITH AN ADDITIONAL 2 TO 4 INCHES
POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
COTULLA...ARTESIA WELLS...FOWLERTON...GARDENDALE...LOS ANGELES AND
MILLET. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...SAGE
CREEK...CIBOLO CREEK AND YEAGER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2823 9881 2826 9940 2864 9940 2865 9939
2865 9881
$$
CB1 follow-up statement
070
WGUS74 KCRP 181131
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
631 AM CDT FRI JUL 18 2014
TXC283-181215-
/O.CON.KCRP.FF.W.0011.000000T0000Z-140718T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE-
INCLUDING THE CITY OF COTULLA
631 AM CDT FRI JUL 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
NORTHERN LA SALLE COUNTY...
AT 619 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ON
FARM TO MARKET ROAD 133 WEST OF ARTESIA WELLS. AS WELL AS WATER
COVERING THE ROAD ON FARM TO MARKET ROAD 469 SOUTH OF LOS ANGELES.
THESE STORMS ARE MOVING SOUTHEAST AT 25 MPH. AN ADDITIONAL 1 TO 2
INCHES OF RAIN WILL BE POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARTESIA
WELLS...FOWLERTON...GARDENDALE...MILLET...MILLETT AND WOODWARD. SOME
CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...SAGE CREEK...CIBOLO
CREEK AND YEAGER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2823 9881 2826 9940 2864 9940 2865 9939
2865 9881
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 5:04 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 18, 5:04 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 504 AM CDT FRI JUL 18 2014 .SHORT TERM (TODAY THROUGH SATURDAY)...A VERY WEAK ALMOST STATIONARY FRONTAL BOUNDARY REMAINS DRAPED NORTH OF THE CWA. WITH ADDITIONAL AIDE FROM MID LEVEL VORT MAX...ENOUGH LIFT COMBINED WITH DEEP TROPICAL MOISTURE WILL CONTINUE SHOWERS AND THUNDERSTORMS THIS MORNING...WITH STORMS BEGINNING TO ENTER THE NORTHERN PORTIONS OF THE CWA. MODELS CONTINUE TO KEEP THE MAIN BOUNDARY NORTH OF THE REGION...WHILE CONVECTION CONTINUES AS THE VORT MAX BREAKS OFF THE MAIN UPPER LEVEL TROUGH AND SLOWLY MOVES OFF TO THE WEST. MAIN CONCERN WOULD BE HEAVY RAINS AS PWATS ARE PROG TO REACH 2.3 INCHES...WITH WEAK STEERING FLOW PRODUCING SLOW MOVING STORMS. MOISTURE WILL REMAIN AVAILABLE AS H85 FLOW REMAINS GENERALLY OUT OF THE SOUTHEAST. EXPECTING DEVELOPMENT TO FILL IN OVER THE WESTERN LOCATIONS THROUGH THE REST OF THE MORNING HOURS...WITH DAYTIME HEATING ADDING TO THE INSTABILITY ALLOWING FOR STORMS TO FILL OUT ACROSS THE EASTERN PORTIONS. STABILIZATION SHOULD OCCUR THROUGH THE LATE AFTERNOON INTO THE EVENING HOURS AS THE BOUNDARY WASHES OUT AND THE MAIN UPPER DISTURBANCE MOVES WEST OF THE AREA. KNOCKED TEMPERATURES DOWN TODAY WITH THE EXPECTATION OF THICKER CLOUD COVERAGE AND RAINFALL. CONTINUED SLIGHT TO CHANCE POPS ON SATURDAY AS MOISTURE LINGERS WITH A WEAK UPPER DISTURBANCE ACROSS THE AREA. RAIN CHANCES FOLLOW A TYPICAL DIURNAL TREND WITH SHOWERS ACROSS THE EASTERN HALF EARLY IN THE MORNING...THEN TRANSITIONING TO SHOWERS AND THUNDERSTORMS MID DAY AND MOVING INLAND WITH THE SEA BREEZE. && .SHORT TERM (SATURDAY NIGHT THROUGH THURSDAY)...A WEAK MID LEVEL SHORT WAVE TROUGH WILL MOVE THROUGH THE BRUSH COUNTRY SATURDAY EVENING WITH POSSIBLY A WEAK SHEAR AXIS REMAINING OVER THE VICTORIA CROSSROADS FOR SUNDAY. THERE WILL BE SUFFICIENT MOISTURE IN THIS AREA FOR A LINGERING SLIGHT CHANCE OF CONVECTION OVER THE WESTERN BRUSH COUNTRY SATURDAY EVENING. KEPT SLIGHT CHANCE POPS OVER THE WATERS EARLY SUNDAY MORNING WITH ISOLATED CONVECTION POSSIBLE FOR THE VICTORIA AREA ON SUNDAY. UPPER LEVEL RIDGE WILL STRENGTHEN OVER SOUTHWEST TEXAS INTO THE SOUTHERN HIGH PLAINS SUNDAY THROUGH TUESDAY. DRIER AIR AT 85H WILL MOVE INTO SOUTH TEXAS MONDAY NIGHT AND CONTINUE INTO TUESDAY. THE UPPER RIDGE MOVES TO THE WEST ON WEDNESDAY AND A TUTT LOW MOVES INTO DEEP SOUTH TEXAS. SUFFICIENT MOISTURE WILL MOVE INTO THE COASTAL PLAINS TO MENTION SLIGHT CHANCE POPS WEDNESDAY EXCEPT FOR THE FAR WEST COUNTIES. THE TUTT LOW MOVES INTO NORTHERN MEXICO ON THURSDAY AND THE PRECIPITABLE WATER VALUES LOWER SOME...SO NO MENTION OF RAIN CHANCES ON THURSDAY. WENT A FEW DEGREES ABOVE GUIDANCE EACH DAY WITH THE WARMEST DAYS ON MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 93 79 94 80 96 / 40 20 30 10 10 VICTORIA 90 77 94 77 96 / 60 20 30 10 20 LAREDO 98 79 101 80 104 / 40 30 20 20 10 ALICE 94 79 98 79 100 / 50 10 30 10 10 ROCKPORT 89 79 90 82 92 / 40 20 30 10 20 COTULLA 94 77 98 77 102 / 60 20 20 20 10 KINGSVILLE 95 79 98 79 99 / 40 10 30 10 10 NAVY CORPUS 90 80 90 82 92 / 30 20 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...SHORT TERM TMT/89...LONG TERM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:31 AM CDT | Areal Flood Advisory | CRP | La Salle | 119 min |
| Jul 18, 6:02 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 88 min |
| Jul 18, 7:31 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 44 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.